Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 2, NWS Raleigh, NC

January 9, 2024Montgomery County, Stanly County, North Carolina

NWS Raleigh, NC issued this tornado warning at Jan 9, 2024, 3:34 PM EST for Montgomery County, Stanly County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2024, 3:34 PM EST (20:34 UTC)
Expired
Jan 9, 2024, 4:00 PM EST
In force
26 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Montgomery County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 146 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 9, 11:41 AM ESTTornado WatchSPC6 hr
Jan 9, 1:46 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2024-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2024-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 855 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
855 m²/s²
0-3 km storm-relative helicity
1120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WFUS52 KRAH 092034
TORRAH
NCC123-167-092100-
/O.NEW.KRAH.TO.W.0002.240109T2034Z-240109T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
334 PM EST Tue Jan 9 2024

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Northwestern Montgomery County in central North Carolina...
  Eastern Stanly County in central North Carolina...

* Until 400 PM EST.

* At 333 PM EST, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located near
  Albemarle, moving northeast at 65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Albemarle and Badin Lake around 340 PM EST.

Other locations impacted by this tornadic thunderstorm include
Pinehaven Marina, Steeds, Eldorado, Badin, and Fish Tales Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3551 8011 3551 7977 3547 7976 3522 8016
      3521 8027 3530 8028
TIME...MOT...LOC 2033Z 223DEG 56KT 3528 8020 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
2 follow-up statements
938 
WWUS52 KRAH 092047
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
347 PM EST Tue Jan 9 2024

NCC123-167-092100-
/O.CON.KRAH.TO.W.0002.000000T0000Z-240109T2100Z/
Montgomery NC-Stanly NC-
347 PM EST Tue Jan 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EST FOR
NORTHWESTERN MONTGOMERY AND EAST CENTRAL STANLY COUNTIES...

At 347 PM EST, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Badin Lake, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Badin Lake around 350 PM EST.

Other locations impacted by this tornadic thunderstorm include
Steeds, Eldorado, Badin, Morrow Mountain State Park, and Lake
Tillery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3551 8007 3551 7977 3547 7976 3532 8004
      3531 8007 3533 8012 3540 8014 3546 8010
TIME...MOT...LOC 2047Z 229DEG 45KT 3538 8006 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
162 
WWUS52 KRAH 092059
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
359 PM EST Tue Jan 9 2024

NCC123-167-092108-
/O.EXP.KRAH.TO.W.0002.000000T0000Z-240109T2100Z/
Montgomery NC-Stanly NC-
359 PM EST Tue Jan 9 2024

...THE TORNADO WARNING FOR NORTHWESTERN MONTGOMERY AND EAST CENTRAL
STANLY COUNTIES WILL EXPIRE AT 400 PM EST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 600 PM EST for central North
Carolina. A Tornado Watch also remains in effect until 900 PM EST for
central North Carolina.

Remember, a Severe Thunderstorm Warning still remains in effect for
UNTIL TIME 430 PM EST. 

LAT...LON 3551 8007 3551 7977 3547 7976 3532 8004
      3531 8007 3533 8012 3540 8014 3546 8010
TIME...MOT...LOC 2058Z 223DEG 56KT 3549 7994 

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jan 9, 1:30 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Jan 9, 1:30 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
130 PM EST Tue Jan 9 2024

.SYNOPSIS...
A powerful storm system will sweep across the region through
tonight. High pressure will build over the Southeast states
Wednesday through Thursday, then lift to our north early Friday as
another storm system approaches Friday and Friday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1115 AM Tuesday...

...Threat continues from a powerful storm system that will bring
multiple hazards to central NC today and tonight including a risk of
severe weather including tornadoes, heavy rainfall capable of flash
flooding, and strong winds...

The overall forecast reasoning and sensible weather outcomes remain
largely unchanged with just minor updates to the timing of the
convection and some other details such as temperatures and dew
points.

The latest surface analysis and observations show that the wedge
front has retreated into the Triad with a wind gust to around 45mph
at KGSO as the front moved through and the dewpoint jumped from 40
to 49. Much of the rest of central NC in sandwiched in between the
wedge front and a maritime tropical boundary where dewpoints are in
the upper 50s and lower 60s. That boundary that marks the edge of an
unstable airmass now stretches from the Crystal Coast across the
southern Coastal Plain and into northeast NC. This boundary will
lift northwest over the next few hours and as it shifts northwest,
more general wind gusts in excess of 35 mph can be expected.

The more unstable air mass has developed and moved inland a little
faster than expected across the southern and eastern Carolinas with
the dew point up to 62 at Clinton and 63 at Marion SC. With a bigger
lull in the precipitation than expected, the air mass to the
southeast of Raleigh is a bit more primed for stronger convection
than perhaps previously thought and it is a bit worrisome. The
recent HRRR brings a forecast Sig Tor parameter of 2-4 across the
southern Sandhills and southern Coastal Plain between 4 and 8pm.
Will need to monitor this closely.

The previous AFD captures much of the forecast reasoning well and is
shown below.

From 350 am...

Little has changed in regards to the overall synoptic
pattern that will evolve today and tonight. Surface obs reveal a 993
mb surface low over SW MO at the moment. This surface low is
projected to track into the Great Lakes tonight, deepening to 978
mb. At the same time, a 1028 mb high still resides off to our NE,
offshore of the northern Mid-Atlantic. Dewpoints over us are still
in the low/mid 30s but as a warm front currently over the deep south
migrates north within strengthening warm/moist advection, dewpoints
should reach the upper 40s in our southern zones near daybreak. A
secondary area of low pressure, currently over northern MS, is
forecast to track in far NW SC to far west NC this afternoon before
strengthening near the NC/VA border this evening. It is this
secondary low that will ultimately allow for rich boundary-layer
moisture and theta-e to advect into central NC this
afternoon/evening as it brings the warm front through the area and
combines with an extremely strong wind shear profile for severe
winds and possible embedded tornadoes.

On the timing front, morning light/moderate rain will become
increasingly moderate/heavy by late morning/afternoon, mainly US-1
westward. Heavier rain will then spread east this afternoon/evening
over the Coastal Plain. On the severe front, based on a suite of
guidance from the HREF and the NCAR Neural Network product, timing
for severe storm potential appears most favored in the 1/2 PM to 8/9
PM period, starting earliest in the southern/western Piedmont
between 1-2 PM, the Sandhills/Triangle region between roughly 3-6
PM, and over the Coastal Plain between 5-8 PM. We will be watching
an initial band of showers track through late this morning to
afternoon. This initial band could bring some isolated tornadoes
over the eastern parts of central NC, but stability should limit the
overall threat with this first wave. However, the better chance will
be in the afternoon/evening when low to even some mid 60s dewpoints
advect northward along/east of US-1 and allow for surface
destabilization. The threat will exist for a strong line of storms
capable of straight-line damaging winds and isolated tornadoes. The
same uncertainty we have been discussing the past few days still
holds, as to whether we can sufficiently destabilize to realize the
shear, but HREF does suggest 500 or more J/kg of CAPE from the
Sandhills to the Triangle and Coastal Plain, where it would appear
the greatest risk may form with overlapping shear/buoyancy. Highs
should manage to top out in the low to upper 60s.

Outside of storms, strong gradient flow with the vigorous system
will continue to support wind advisory criteria gusts out of the
south/southeast between 35 and 45 mph. Even if rain-cooled air and
clouds limit mixing potential for these higher gusts to materialize,
stronger storms should otherwise mix down the higher winds aloft.

Most of the storm activity should race east of central NC by 8-10 PM
as the surface cold front moves east, though some lingering spotty
showers may push through in the late-evening/overnight owing to the
strong mid-level trough still rotating through with very steep lapse
rates developing in the low-levels amid strong CAA. While the
current wind advisory goes until 10 PM, it may need to be extended
as the pattern and forecast soundings support a secondary surge of
35-40 mph gusts late tonight into the early overnight hours with the
steep lapse rates and 40-50 kt flow in the 925/850 mb layer. Lows
should dip into the upper 30s to low 40s by sunrise Wed.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
As of 120 PM Tuesday...

Although today's cold front will be well to the east, a strong
pressure gradient will result in wind gusts remaining quite strong
during the morning hours, between 25 and 35 mph, with wind then
dropping below 30 mph in the afternoon. Cloud cover should briefly
increase during the late afternoon and evening as a trough moves
through, then skies should clear out overnight and into Thursday.
Highs will be in the upper 40s and lower 50s on Wednesday, with
highs about 5 degrees warmer on Thursday. Lows Wednesday night will
be from the mid 20s to the mid 30s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
As of 130 PM Tuesday...

Early Friday morning a deep trough moving across the Central Plains
will shift east over the TN and OH valley by late Friday. At the
surface a low pressure system centered over Arkansas will lift
quickly to the NE with a warm front first lifting across the area
from the south, then a cold front moving across the region from west
to east early Saturday morning. There will be an ample amount of
moisture and lift across the area with PW values of around 1 inch by
the late morning. With average PWs for this time of year around 0.40
inch, expect another possibility of heavy rain and excessive
rainfall that could lead to localized flash flooding. For the timing
of the rainfall expect the NW Piedmont to see rain fall early Friday
before widespread rain fall will occur across the entire CWA and
last well into the evening. Latest model data is showing a few hours
of instability in the late afternoon and early evening hours for
areas along and east of US1. All of central NC is highlighted in
SPC's day 4, with the threat of damaging wind gusts and isolated
tornadoes. This event is expected to be similar to today event but
not as extravagant, as in we will have non-convective wind gusts of
20 to 25mph Friday and Saturday with gusts  of 30 to 40 mph.
Temperatures will fluctuate with Fridays highs in the low to upper
60s and lows in the upper 30s to low 40s.

As the cold front clears the area early Saturday, highs will be in
the upper 40s to low 50s then expecting to drop into the mid/upper
20s NW to low 30s SE. Winds over night will continue resulting in
apparent temperatures (feels like) in the teens and low 20s. Sunday
will also have breezy conditions with westerly winds of 10 to 15 mph
and gust of 20 to 25 as high pressure moves rapidly across the
Southeast. Temperatures Sunday will be in the 40s during the day and
similar to Saturday night low in the  mid/upper 20s NW to low 30s
SE.

Monday another deepening upper level trough east of the Rockies
begins to swing across the lower 48 and into the region Monday
afternoon and Tuesday. NW flow and down slope winds will typically
not produce significant snowfall, so for now this will be just
another rain maker. However when the rain moves out Tuesday morning,
cold air is expected to rush in behind and if the rain is slower
than the cold air a few flurries could be possible in the far
northern counties along the NC/VA border.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 1230 PM Tuesday...

TAF period: A line of thunderstorms extending across the western
Carolinas will move across central and eastern North Carolina in the
next several hours. There are already gusty winds up to 40 kt
outside of thunderstorms, but think that the greatest wind threat
will come from the line of thunderstorms. In addition, low level
wind shear is present at all terminals. IFR conditions are also
expected at all terminals, with improvement to VFR expected to occur
during the evening hours. Have broadly gone with 30-35 kt wind gusts
continuing through the night, although models are showing that these
gusts may not be consistent - if a low level inversion develops,
there could intermittently be low level wind shear instead of
surface gusts. Skies should clear by sunrise, although gusts will
continue in the 25-30 kt range.

Outlook: Dry VFR conditions are expected through the rest of
Wednesday into Thursday night. Another storm is likely to bring
restrictions and rain Friday and Friday night. Dry VFR conditions
are expected again Saturday and Sunday.

&&

.CLIMATE...

Record Precipitation:

January 9:
KGSO: 1.22/1933
KRDU: 2.18/1895
KFAY: 1.47/1912

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 9 AM EST this morning through this evening
for NCZ007>010-021>026-038>041-073>076-083-084.
Wind Advisory from 10 AM this morning to 10 PM EST this
evening for NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...JJT
NEAR TERM...Blaes/Kren
SHORT TERM...Green
LONG TERM...CA
AVIATION...Green
CLIMATE...RAH
Hazardous weather outlook, Jan 9, 3:19 PM EST, 15 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
319 PM EST Tue Jan 9 2024

NCZ021-038-039-073-083-102030-
Forsyth-Davidson-Randolph-Stanly-Anson-
319 PM EST Tue Jan 9 2024

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another storm system may bring heavy rain, strong gusty winds, and
possibly strong to severe thunderstorms Friday night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-022>028-040>043-074>078-084>086-088-089-102030-
Person-Granville-Vance-Warren-Halifax-Guilford-Alamance-Orange-
Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-
Montgomery-Moore-Lee-Harnett-Wayne-Richmond-Scotland-Hoke-Cumberland-
Sampson-
319 PM EST Tue Jan 9 2024

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another storm system may bring heavy rain, strong gusty winds, and
possibly strong to severe thunderstorms Friday night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 9, 3:08 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
308 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Tstm Wnd Dmg     2 E Winston-Salem       36.10N 80.23W
01/09/2024                   Forsyth            NC   Law Enforcement

            Trees down. Time estimated from radar.

&&

DL
Local storm report, Jan 9, 3:09 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
309 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     Tstm Wnd Dmg     2 WNW Winston-Salem     36.11N 80.30W
01/09/2024                   Forsyth            NC   Law Enforcement

            Trees down. Time estimated from radar.

&&

DL
Special weather statement, Jan 9, 3:13 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Raleigh NC
313 PM EST Tue Jan 9 2024

NCZ089-092115-
Sampson NC-
313 PM EST Tue Jan 9 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAMPSON COUNTY THROUGH
415 PM EST...

At 313 PM EST, Doppler radar was tracking a strong thunderstorm near
Elizabethtown, moving northeast at 60 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clinton, Roseboro, Garland, Newton Grove, Turkey, and Hobbton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.

&&

LAT...LON 3477 7842 3483 7846 3484 7849 3488 7851
      3490 7855 3527 7835 3529 7831 3522 7824
      3520 7816 3509 7817 3508 7816 3503 7815
      3475 7839
TIME...MOT...LOC 2013Z 206DEG 50KT 3466 7856

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

26
Local storm report, Jan 9, 3:14 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
314 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     Flash Flood      Denton                  35.63N 80.11W
01/09/2024                   Davidson           NC   911 Call Center

            Water rescue at W Newsom Ave and Anderson St
            in Denton.

&&

JD
Local storm report, Jan 9, 3:26 PM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
326 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     Flash Flood      1 NNE Lexington         35.83N 80.25W
01/09/2024                   Davidson           NC   911 Call Center

            Numerous reports of roads closed from
            flooding throughout Davidson County,
            including in Lexington, Thomasville and
            Denton.

&&

JD
Local storm report, Jan 9, 3:34 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
334 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Dmg     5 WSW Falls Lake        35.90N 78.65W
01/09/2024                   Wake               NC   Law Enforcement

            powerlines down across road way. road
            closed.

&&

CA

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 1:22 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth38 min
Jan 9, 1:39 PM ESTSevere Thunderstorm WarningRAHDavidson, Montgomery, Stanly51 min
Jan 9, 1:58 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford62 min
Jan 9, 1:59 PM ESTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jan 9, 2:03 PM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Randolph, Stanly57 min
Jan 9, 2:14 PM ESTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph46 min
Jan 9, 2:28 PM ESTFlash Flood Warning Considerable damage threatRAHDavidson, Forsyth, Guilford, Randolph5 hr
Jan 9, 2:31 PM ESTSevere Thunderstorm WarningRAHAlamance, Guilford44 min
Jan 9, 2:45 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph30 min
Jan 9, 2:54 PM ESTSpecial Weather StatementRAHHarnett, Hoke51 min
Jan 9, 2:57 PM ESTAreal Flood AdvisoryRAHAnson, Montgomery, Moore, Richmond, Stanly10 min
Jan 9, 3:01 PM ESTSpecial Weather StatementRAHChatham, Lee, Moore59 min
Jan 9, 3:07 PM ESTFlash Flood Warning Considerable damage threatRAHAnson, Montgomery, Moore, Richmond, Stanly4 hr
Jan 9, 3:09 PM ESTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange, Person66 min
Jan 9, 3:13 PM ESTSpecial Weather StatementRAHSampson62 min
Jan 9, 3:16 PM ESTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Orange3 hr
Jan 9, 3:22 PM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more68 min
Jan 9, 3:30 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore45 min
Jan 9, 3:32 PM ESTTornado WarningRAHCumberland, Harnett, Hoke, Lee, Moore28 min
Jan 9, 3:50 PM ESTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph40 min
Jan 9, 3:52 PM ESTAreal Flood AdvisoryRAHChatham, Durham, Franklin, Granville, Orange, Person and 2 more3 hr
Jan 9, 3:57 PM ESTSevere Thunderstorm WarningRAHAnson, Moore, Richmond, Scotland48 min
Jan 9, 4:05 PM ESTSpecial Weather StatementRAHHarnett, Wake55 min
Jan 9, 4:06 PM ESTTornado WarningRAHCumberland, Harnett, Sampson39 min
Jan 9, 4:08 PM ESTSevere Thunderstorm WarningRAHWayne52 min
Jan 9, 4:10 PM ESTFlash Flood Warning Considerable damage threatRAHAlamance, Chatham, Durham, Orange, Person5 hr
Jan 9, 4:12 PM ESTSpecial Weather StatementRAHDurham, Granville, Vance63 min
Jan 9, 4:19 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Lee, Montgomery, Moore and 2 more41 min
Jan 9, 4:23 PM ESTSevere Thunderstorm WarningRAHAlamance, Durham, Guilford, Orange, Person, Randolph67 min
Jan 9, 4:37 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson53 min
Jan 9, 4:38 PM ESTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland67 min
Jan 9, 4:46 PM ESTSpecial Weather StatementRAHJohnston44 min
Jan 9, 4:47 PM ESTSpecial Weather StatementRAHWake43 min
Jan 9, 4:51 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Granville, Lee, Moore and 2 more39 min
Jan 9, 4:52 PM ESTAreal Flood AdvisoryRAHDavidson, Forsyth3 hr
Jan 9, 4:55 PM ESTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore50 min
Jan 9, 5:06 PM ESTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person, Vance54 min
Jan 9, 5:09 PM ESTTornado WarningRAHDurham, Granville, Person24 min
Jan 9, 5:18 PM ESTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Lee, Orange, Wake57 min
Jan 9, 5:29 PM ESTSevere Thunderstorm WarningRAHChatham, Cumberland, Harnett, Hoke, Lee, Moore and 2 more61 min
Jan 9, 5:53 PM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake, Warren67 min
Jan 9, 5:59 PM ESTRiver Flood WarningRAHAnson, Stanly40 hr
Jan 9, 6:04 PM ESTFlash Flood Warning Considerable damage threatRAHDurham, Franklin, Granville, Vance, Wake, Warren4 hr
Jan 9, 6:06 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wake54 min
Jan 9, 6:18 PM ESTRiver Flood WarningRAHAlamance35 hr
Jan 9, 6:34 PM ESTTornado WarningRAHJohnston26 min
Jan 9, 6:40 PM ESTSevere Thunderstorm Warning Considerable damage threatRAHJohnston, Nash, Sampson, Wake, Wayne, Wilson65 min
Jan 9, 6:51 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren54 min

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.